Rash after BA? (Photos)

Hi there, I had Breast Agumentation on 8/12/16. Recovery has been good and easy so far. My only concern at this point is a rash/ hives I developed last Monday on my shoulder. It doesn't itch, but is really dry. I finished my antibiotics on Wednesday 8/17/16, and have not been on any pain meds since 8/15/16. Today after I woke up, I noticed the same thing on my stomach too. Nothing on my breasts. Could anyone advise please? See pics

Doctor Answers 4

Rashes after breast augmentation

Your rash could be caused by medications, heat or a contact dermatitis.  Usually a few treatments of topical cortisone will get rid of the rash.  However, let your PS know about your concerns so he/ she can evaluate you.

Thousand Oaks Plastic Surgeon
5.0 out of 5 stars 30 reviews


Rashes after surgery can be the result of multiple factors.  Most commonly it would be the result of one of the medications or stress or a garment.  I've even seen reactions to adhesives on dressings or tape.  Good new is that the rash should resolve on its own with time.  Try to eliminate any of the medications and you can typically try a topical over the counter steroid cream or basic moisturizer to prevent dryness.  Talk to your surgeon about the rash and pay attention to the spread if it occurs.  Best wishes!

Levi J. Young, MD
Overland Park Plastic Surgeon
5.0 out of 5 stars 41 reviews

Rash after surgery

Thank you for your question.It may be a delayed reaction to the medications you took after surgery. You can try taking Benadryl to help with the itching and use a topical hydrocortisone for the itch relief as well. Good luck.

Francis Johns, MD
Greensburg Plastic Surgeon
4.8 out of 5 stars 52 reviews

Post Op Skin Issues

Thank you for your question. If you aren't taking any medication at this point you could be seeing dry skin patches related to surgical prep solution or delayed medication reaction. It does not appear concerning. A gentle moisturizer or topical anti itch solution may help. Talk with your Plastic Surgeon if you note increasing/uncomfortable changes.
All the best

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.